EMWCon Spring 2020

From MediaWiki.org
Jump to navigation Jump to search
   
EMWCon Spring 2020
EMWCon brings together developers, users, and organizations of "enterprise MediaWiki" from around the world.
Conference details
Start: April 1, 2020
Finish: April 3, 2020
General chair:
Richard Evans
Please know that my involvement in EMWCon 2020 ended when the physical conference in Ohio was cancelled. This year's all-remote conference would not have happened without Cindy Cicalese's Leadership. All the success of this years conference goes to Cindy. Thank you, Cindy!
/Rich
Program chair: Cindy Cicalese
Registration chair: Yaron Koren


The Enterprise MediaWiki Conference Spring 2020, or EMWCon Spring 2020, will be an online-only event held from April 1 to April 3, 2020. EMWCon is a conference featuring discussions of topics related to "Enterprise MediaWiki", i.e. the usage of MediaWiki software by and within companies, non-profits, governments, and other organizations. The intended audience of EMWCon Spring 2020 is anyone who uses, or would like to learn to more about, MediaWiki within organizations.

There will additionally be an optional two-day pre-conference hackathon held on March 30 and 31, which will be coordinated in the EMWCon chat room.

Event details[edit]


Talks[edit]

All talks are 30 minutes long including questions unless stated otherwise. Times listed are EDT (UTC -4).

Video link: 🎥
Presentation link: 🔗


Conference Day 1 - Wednesday, April 1, 2020
9:00 AM - 10:30 AM 🎥 🔗 Welcome, Logistics, and Introductions - Cindy Cicalese (60 minutes)

🎥 🔗 Data Everywhere: Opportunities and Challenges for Enterprise MediaWiki - Yaron Koren (30 minutes)

10:30 AM- 11:00 AM Break
11:00 AM - 12:30 PM 🎥 🔗 EMW for The Internet Court of Lies: Liecourt.com - Bob Thibadeau, Ph.D. (30 minutes)

🎥 Measuring Knowledge Management Success - Daren Welsh (30 minutes)

🎥 🔗 Nuclepedia - Sharing Knowledge One Page At A Time - Tom Harriman (30 minutes)

12:30 PM - 1:00 PM Break
1:00 PM - 2:30 PM 🎥 🔗 Maintaining your wiki: You know you have to - Ike Hecht, WikiTeQ (30 minutes)

🎥 A method for automating MediaWiki deploys using only tools you already use - Mark A. Hershberger (30 minutes)

🎥 Site Reliability: monitoring and alerting in 3 easy steps - Greg Rundlett (30 minutes)

2:30 PM - 3:00 PM Break
3:00 PM - 5:00 PM 🎥 🔗 Cargo/Lua Best Practices, and When Not To Use Them - Megan Cutrofello (30 minutes)

🎥 Wikibase for smart cities: A roadmap - Houcemeddine Turki, Mohamed Ali Hadj Taieb, and Mohamed Ben Aouicha (30 minutes)

🎥 Government Panel - Tom O'Neill, Tom Harriman, Blanche Ziv, Peter Meyer and Daren Welsh (30 minutes)

🎥 Providing a File Folder System in Mediawiki - Rich Evans (30 minutes)


Conference Day 2 - Thursday, April 2, 2020
9:00 AM - 10:45 AM From Zero to Hero: How to build applications Wikibase Solutions style - Jesse Kwaks and Charlot Cobben, Wikibase Solutions (45 minutes)

The MediaWiki Stable Interface Policy: Making life easier by making things harder - Daniel Kinzler (30 minutes)

Wikibase, Docker & WBStack- Adam Shorland (30 minutes)

10:45 AM - 11:15 AM Break
11:15 AM - 12:30 PM An early look at an Extension API for Parsoid - Subramanya Sastry, Wikimedia Foundation (30 minutes)

Lightning Talks (45 minutes)

12:30 PM - 1:00 PM Break
1:00 PM - 2:00 PM Create Camp Opening Session (60 minutes)
2:00 PM - 5:00 PM Create Camp


Conference Day 3 - Friday, April 3, 2020
9:00 AM - 4:00 PM Create Camp
4:00 PM - 5:00 PM Create Camp Closing Session (60 minutes)

Lightning Talk Sign Up[edit]

To give a short (5 minutes or so) lightning talk, plus put the title and your name below.

Create Camp[edit]

The Create Camp will be held during the conference. It will comprise small groups working together online on projects of interest to them. These can be programming projects, demonstrating best practices, tutorials, documentation efforts - anything you care to work in small groups related to MediaWiki. Some projects will span the entire Create Camp while others may be scheduled for shorter time periods such as an hour. We will maintain a working schedule here during the Create Camp of the timing. The Create Camp will start with an opening session where the group can discuss projects - although please feel free to add project suggestions below in advance to help planning. The Create Camp will end with a closing session where groups can report out on their projects.

Create Camp Sign Up[edit]

Add Create Camp ideas below. Also note how much time you'd like scheduled and any time preferences.

  • Getting started with Lua
  • Converting SMW structured data to Cargo & expanding on the Cargo vs. SMW comparison and Manual:Managing data in MediaWiki pages
  • Using GIT and MediaWiki (deployment, Version control) - Jesse Kwaks (preferably Friday 9AM - 30-60 mins)
  • Intro WSForm - Charlot Cobben (preferably Friday 9AM - 30-60 mins)
  • How-To Requests:
    • Cross-site semantic query - Goal: populate SMW properties in Wiki A with Semantic Data in Wiki B - Is it possible? What are the possible approaches?
    • Getting VE4All to work on MW 1.31 (LTS) - Is it possible? If so, what is the right combination of repos and versions
    • Getting Extension PUSH to work on MW 1.31 (LTS) between 2 co-located SAML SSO Wikis - Is it possible? If so, what is the right configuration
    • Getting SemanticApproved Revisions to work on MW 1.31 (LTS) - Is it possible? If so, what is the right combination of repos and versions
    • Use Page ID instead of page names in URLs. Squeak24 (talk) 20:54, 31 March 2020 (UTC)
    • Recovering External Image Overlay in Page Forms input type "Maps"
    • Use Javascript to remove Visual Editor from page if user is using Internet Explorer. V brooks (talk) 20:52, 1 April 2020 (UTC)